Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 6, 2020, 3:43 AM CST for Clarke County, Wilcox County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2020, 3:43 AM CST (09:43 UTC)
- Expired
- Feb 6, 2020, 4:30 AM CST
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 136 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 3:55 AM CST | TSTM WND DMG | Tallahatta Springs, AL | ROOF DAMAGE TO A HOME ON TALLAHATTA SPRINGS RD NEAR HUGGINS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 11:48 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
539
WUUS54 KMOB 060943
SVRMOB
ALC025-131-061030-
/O.NEW.KMOB.SV.W.0023.200206T0943Z-200206T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
343 AM CST Thu Feb 6 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
North central Clarke County in southwestern Alabama...
Northwestern Wilcox County in south central Alabama...
* Until 430 AM CST.
* At 342 AM CST, a severe thunderstorm was located 8 miles northwest
of Grove Hill, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville, Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for south central
and southwestern Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3227 8744 3225 8742 3224 8739 3220 8736
3220 8733 3214 8728 3214 8725 3212 8726
3210 8723 3208 8719 3172 8790 3182 8798
3199 8790 3199 8767 3200 8766 3201 8762
3213 8762 3213 8752 3226 8752 3227 8751
TIME...MOT...LOC 0942Z 226DEG 56KT 3180 8788
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
875
WWUS54 KMOB 061011
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
411 AM CST Thu Feb 6 2020
ALC025-061021-
/O.CAN.KMOB.SV.W.0023.000000T0000Z-200206T1030Z/
Clarke AL-
411 AM CST Thu Feb 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for south central
and southwestern Alabama.
LAT...LON 3227 8744 3224 8741 3224 8739 3222 8739
3222 8738 3220 8736 3220 8733 3214 8728
3214 8725 3212 8726 3202 8739 3190 8767
3199 8767 3201 8762 3213 8762 3213 8752
3227 8751
TIME...MOT...LOC 1011Z 228DEG 54KT 3207 8754
$$
ALC131-061030-
/O.CON.KMOB.SV.W.0023.000000T0000Z-200206T1030Z/
Wilcox AL-
411 AM CST Thu Feb 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR NORTHWESTERN WILCOX COUNTY...
At 411 AM CST, a severe thunderstorm was located 6 miles north of
Pine Hill, or 15 miles west of Camden, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for south central
and southwestern Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3227 8744 3224 8741 3224 8739 3222 8739
3222 8738 3220 8736 3220 8733 3214 8728
3214 8725 3212 8726 3202 8739 3190 8767
3199 8767 3201 8762 3213 8762 3213 8752
3227 8751
TIME...MOT...LOC 1011Z 228DEG 54KT 3207 8754
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$534
WWUS54 KMOB 061020
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
420 AM CST Thu Feb 6 2020
ALC131-061030-
/O.CON.KMOB.SV.W.0023.000000T0000Z-200206T1030Z/
Wilcox AL-
420 AM CST Thu Feb 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR NORTHWESTERN WILCOX COUNTY...
At 419 AM CST, a severe thunderstorm was located 8 miles south of
Central Mills, or 14 miles northwest of Camden, moving northeast at
65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Wilcox County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3227 8744 3224 8741 3224 8739 3222 8739
3222 8738 3220 8736 3220 8733 3215 8730
3208 8750 3213 8752 3221 8749
TIME...MOT...LOC 1019Z 226DEG 56KT 3217 8742
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 11:49 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 5, 11:49 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1149 PM CST Wed Feb 5 2020
.NEAR TERM /Now Through Thursday night/...Thunderstorms will
continue to increase in coverage to our west and move eastward as
an upper trough to our west moves east and takes on a neutral to
negative tilt. As upper level height falls spread over
the area this morning, along with an intensifying low level jet,
thunderstorms will again spread into the area. Some of these
storms could become severe. Instability and shear profiles will
continue to favor the potential of severe storms this morning as a
squall line is expected to develop ahead of the eastward moving
cold front. The main threat will likely be straight line winds
along with isolated tornadoes if storms are able to develop ahead
of the main line. Heavy rainfall will also continue to be a threat
and a Flash Flood Watch remains in effect. A Wind Advisory
remains in effect for coastal areas due to the strong onshore
flow.
The cold front and associated squall line will move east of the
area by late this afternoon. Overcast skies and a few lingering
showers will linger into this evening until the upper trough moves
east of the area late tonight.
Temps today will begin to drop over the western half of the area
due to early frontal timing, with highs ranging from around 70
east of I-65 to low 60s west of I-65. Lows tonight will be much
colder in the wake of the front, dipping to the mid 30s and low
40s.
&&
.AVIATION...
06Z issuance...IFR to MVFR conditions will prevail through much of
the period. Gusty south to southwest winds of 15 to 20 knots with
higher gusts will continue through Thursday morning. A squall
line moves through the area from west to east Thursday morning
and afternoon, with winds shifting to westerly and precip ending
in its wake. Patchy fog, possibly dense at times, remains possible
along the coast through tonight before clearing up after the
frontal passage on Thursday. /13
&&
.PREV DISCUSSION... /issued 1005 PM CST Wed Feb 5 2020/
EXTENDED TERM /Sunday Through Wednesday/...An upper trof with a
strong positive tilt extending from the western states into the
north central states cuts off an upper low near southern
California by Monday while the portion of the upper trof over the
north central states takes on a more meridional orientation. An
associated surface low which formed earlier over the northern
Plains moves off across the Great Lakes through Sunday night and
brings a cold front eastward to extend from the Ohio River valley
to eastern Texas. The north central states upper trof is expected
to advance across the interior eastern states later in the period,
although there are timing uncertainties as to whether this occurs
on Tuesday or Tuesday night. The frontal boundary meanwhile is
expected to advance slowly southeastward, moving through much of the
forecast area to near the coast sometime between Monday night and
Tuesday. The frontal boundary returns northward as a warm front
between Tuesday night into Wednesday as a surface low develops
over the Plains. After dry conditions on Sunday, this pattern will
support chance to likely pops each following day, with the higher
pops mainly over interior areas. There may also be a potential for
heavy rain with this pattern, but this will depend on the eventual
movement and position of the frontal boundary, along with
sufficient forcing. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Thursday afternoon for ALZ052>060-
261>266.
Wind Advisory until 10 AM CST Thursday for ALZ055>060-261>266.
High Rip Current Risk through Friday evening for ALZ265-266.
High Surf Advisory until 6 AM CST Friday for ALZ265-266.
FL...Flash Flood Watch through Thursday afternoon for FLZ201>206.
Wind Advisory until 10 AM CST Thursday for FLZ201>206.
High Rip Current Risk through Friday evening for FLZ202-204-206.
High Surf Advisory until 6 AM CST Friday for FLZ202-204-206.
MS...Flash Flood Watch through Thursday afternoon for MSZ078-079.
GM...Small Craft Advisory until 3 PM CST Thursday for GMZ650-655-670-
675.
Gale Warning from 3 PM Thursday to 6 AM CST Friday for GMZ650-
655-670-675.
Dense Fog Advisory until 9 AM CST Thursday for GMZ630>636.
Small Craft Advisory until 6 AM CST Friday for GMZ630>636.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 5, 5:08 AM CST, 22 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 508 AM CST Wed Feb 5 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 508 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle. A Flash Flood Watch is in effect for portions of southeast Mississippi, portions of southwest Alabama, south central Alabama, the western Florida panhandle beginning 3:00 PM CST Wednesday until 6:00 PM CST Thursday. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle beginning 9:00 PM CST Wednesday until 6:00 AM CST Friday. Heavy rainfall is likely Wednesday and Thursday, with several rounds of training showers and thunderstorms expected to bring rainfall amounts of 2 to 4 inches area-wide, with local amounts of 6 inches or more possible. Severe storms with damaging winds are also expected, along with the potential for tornadoes, mainly from late Wednesday afternoon through Thursday morning. Areas of dense fog will be possible tonight, especially along the coast. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle until 12:00 AM CST Saturday. A Flash Flood Watch is in effect for portions of southeast Mississippi, portions of southwest Alabama, south central Alabama, the western Florida panhandle beginning 3:00 PM CST Wednesday until 6:00 PM CST Thursday. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle beginning 9:00 PM CST Wednesday until 6:00 AM CST Friday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks may be required through Tuesday. GMZ630>636-650-655-670-675-061115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 508 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect for the coastal waters from Pensacola FL to Pascagoula MS out 20 NM, the coastal waters from the Okaloosa/Walton county line FL to Pensacola FL out 20 NM, Mobile Bay, Mississippi Sound and western Florida bay waters. A Small Craft Advisory is in effect for Mobile Bay, Mississippi Sound and western Florida bay waters beginning 6:00 PM CST Wednesday. A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm beginning 6:00 PM CST Wednesday. A Gale Watch is in effect for the Alabama and western Florida waters out 60 nm beginning 3:00 PM CST Thursday. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A Dense Fog Advisory is in effect for the coastal waters from Pensacola FL to Pascagoula MS out 20 NM, the coastal waters from the Okaloosa/Walton county line FL to Pensacola FL out 20 NM, Mobile Bay, Mississippi Sound and western Florida bay waters until 12:00 PM CST Wednesday. A Small Craft Advisory is in effect for Mobile Bay, Mississippi Sound and western Florida bay waters beginning 6:00 PM CST Wednesday until 6:00 AM CST Friday. A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm beginning 6:00 PM CST Wednesday until 3:00 PM CST Thursday. A Gale Watch is in effect for the Alabama and western Florida waters out 60 nm beginning 3:00 PM CST Thursday until 6:00 AM CST Friday.
In the hours before
Special weather statement, Feb 6, 12:00 AM CST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 AM CST Thu Feb 6 2020
ALZ057-058-060-060645-
Butler AL-Covington AL-Crenshaw AL-
1200 AM CST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...CRENSHAW AND NORTHERN COVINGTON COUNTIES UNTIL
1245 AM CST...
At 1200 AM CST, the strong thunderstorm was located over River Falls,
or 4 miles west of Andalusia, moving northeast at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia, Luverne, Brantley, River Falls, Red Level, Rutledge,
Dozier, Heath, Gantt, Glenwood, Petrey and Highland Home.
LAT...LON 3153 8620 3145 8619 3138 8630 3126 8656
3136 8664 3197 8631 3188 8618 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 0600Z 216DEG 45KT 3131 8655Special weather statement, Feb 6, 3:26 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
326 AM CST Thu Feb 6 2020
ALZ052>054-061015-
Wilcox AL-Clarke AL-Washington AL-
326 AM CST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL WASHINGTON...NORTHERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 415 AM CST...
At 326 AM CST, the strong thunderstorm was located 6 miles north of
Saint Stephens, or 13 miles northwest of Jackson, moving northeast at
50 mph.
Wind gusts of 45 to 55 mph will be possible with this storm. Weak
rotation is also indicated with this storm.
Locations impacted include...
Thomasville, Pine Hill, Fulton and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 500 AM CST for south central
and southwestern Alabama.
LAT...LON 3197 8744 3155 8806 3164 8817 3170 8813
3170 8809 3174 8810 3199 8791 3199 8767
3200 8766 3200 8763 3202 8762
TIME...MOT...LOC 0926Z 224DEG 45KT 3164 8808The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:02 PM CST | Special Weather Statement | MOB | Clarke | 28 min |
| Feb 5, 6:16 PM CST | Special Weather Statement | MOB | Wilcox | 29 min |
| Feb 5, 6:33 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 27 min |
| Feb 6, 12:00 AM CST | Special Weather Statement | MOB | Crenshaw | 45 min |
| Feb 6, 12:42 AM CST | Tornado Warning | MOB | Crenshaw | 12 min |
| Feb 6, 1:07 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
| Feb 6, 1:56 AM CST | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Feb 6, 2:35 AM CST | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Feb 6, 2:35 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 9 min |
| Feb 6, 3:26 AM CST | Special Weather Statement | MOB | Clarke | 49 min |
| Feb 6, 3:50 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 40 min |
| Feb 6, 4:39 AM CST | Special Weather Statement | MOB | Choctaw | 51 min |
| Feb 6, 8:53 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 6, 9:10 AM CST | Special Weather Statement | MOB | Butler | 50 min |
| Feb 6, 9:14 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 46 min |
| Feb 6, 9:53 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 6, 10:33 AM CST | Wind Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 87 min |
| Feb 6, 10:55 AM CST | Special Marine Warning | MOB | 65 min | |
| Feb 6, 11:52 AM CST | Special Marine Warning | MOB | 53 min | |
| Feb 6, 11:53 AM CST | Special Marine Warning | MOB | 37 min | |
| Feb 6, 11:57 AM CST | Small Craft Advisory | MOB | 27 hr | |
| Feb 6, 12:06 PM CST | Wind Advisory | MOB | Baldwin, Mobile | 18 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.